Jump to content

Photo
Accutane

Mood Changes And Depression On Accuatane

mood swings change depression sad changes help

8 replies to this topic

#1 Dyl

Dyl

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Joined: 06-September 13

Posted 12 February 2014 - 07:55 PM

Please help. I have been taking 40mg a day for the last 2.5-3 months, and have recently been suffering depression, so much that i lose sleep regularly. Its not as if the depression is coming from nowhere, as ive been struggling with friendships and i feel quite left out/ignored, and disliked in general. Sometimes i get quite optimistic about things, then mere seconds later i feel like shit again. Is this to do with the medication? The mood swings in my head come and go so fast, i never get a chance to feel happy. Going off the medication isnt an option for me however. Is there anything i can do? Please help

Also going to mention that im 16

#2 Michelle Reece

Michelle Reece

    Skin care fanatic and scientific stickler

  • Veteran Members
  • Posts & Likes
    Posts: 877
    Likes: 132
About Me
  • Gender:Female
  • Location:Wisconsin. Where else? ;)
  • Interests:Reading, writing, playing video games and bird watching.
  • Joined: 23-November 12

Posted 12 February 2014 - 08:01 PM

It's not known if isotretinoin itself can cause depression.

 

Are you going to a therapist and/or taking antidepressants? I ask because some programs require you to go for one, and that antidepressants can cause mood swings early in the program.


Edited by Michelle Reece, 12 February 2014 - 08:13 PM.


#3 Dyl

Dyl

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Joined: 06-September 13

Posted 12 February 2014 - 08:12 PM

No im not going to a therapist or taking anti-depressants

#4 Michelle Reece

Michelle Reece

    Skin care fanatic and scientific stickler

  • Veteran Members
  • Posts & Likes
    Posts: 877
    Likes: 132
About Me
  • Gender:Female
  • Location:Wisconsin. Where else? ;)
  • Interests:Reading, writing, playing video games and bird watching.
  • Joined: 23-November 12

Posted 12 February 2014 - 08:16 PM

In my opinion it could be just moodiness/mood swings because you were already depressed. It's best to stick with the isotretinoin for now.

 

If you get unbearable side effects like severe joint pain or cracked, bleeding lips, go back to the derm.



#5 Dyl

Dyl

    New Member

  • Members
  • Posts & Likes
    Posts: 6
    Likes: 0
About Me
  • Joined: 06-September 13

Posted 12 February 2014 - 08:19 PM

It's not known if isotretinoin itself can cause depression.
 
Are you going to a therapist and/or taking antidepressants? I ask because some programs require you to go for one, and that antidepressants can cause mood swings early in the program.


No im not going to a therapist or taking anti-depressants

In my opinion it could be just moodiness/mood swings because you were already depressed. It's best to stick with the isotretinoin for now.
 
If you get unbearable side effects like severe joint pain or cracked, bleeding lips, go back to the derm.


Ok thanks

#6 Michelle Reece

Michelle Reece

    Skin care fanatic and scientific stickler

  • Veteran Members
  • Posts & Likes
    Posts: 877
    Likes: 132
About Me
  • Gender:Female
  • Location:Wisconsin. Where else? ;)
  • Interests:Reading, writing, playing video games and bird watching.
  • Joined: 23-November 12

Posted 12 February 2014 - 08:20 PM

You're welcome! :)

 

Message me any time if you have more questions.



#7 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,677
    Likes: 108
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 12 February 2014 - 09:33 PM

No one on this board can help you! You need to let your parents know and your physician....Yes it has been proven that Accutane can cause depression and other psychiatric disorders in some that may continue even after the medication has been stopped. It is documented extensively in the Rx information for a reason and if your in the U.S. then you sign papers or your parents do.

 

Please let someone know as we are not doctors!



#8 Michelle Reece

Michelle Reece

    Skin care fanatic and scientific stickler

  • Veteran Members
  • Posts & Likes
    Posts: 877
    Likes: 132
About Me
  • Gender:Female
  • Location:Wisconsin. Where else? ;)
  • Interests:Reading, writing, playing video games and bird watching.
  • Joined: 23-November 12

Posted 12 February 2014 - 10:08 PM

While a lot of the research is pointing "no" to isotretinoin causing depression, it still isn't entirely ruled out, and any correlations/possibilities/side effects of unknown incidence must be in the warnings by law.

 

Edit: Well, yes, he should go back to a derm. Here's what the FDA says:

 

"All patients treated with isotretinoin should be observed closely for symptoms of depression [emphasis mine] or suicidal thoughts, such as sad mood, irritability, acting on dangerous impulses, anger, loss of pleasure or interest in social or sports activities, sleeping too much or too little, changes in weight or appetite, school or work performance going down, or trouble concentrating, or for mood disturbance, psychosis, or aggression. Patients should stop isotretinoin and they or their caregiver should contact their healthcare professional right away if the patient has any of the previously mentioned symptoms. Discontinuation of treatment may be insufficient and further evaluation may be necessary."



#9 Binga

Binga

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,032
    Likes: 90
About Me
  • Gender:Male
  • Location:New York
  • Joined: 05-June 12

Posted 13 February 2014 - 02:37 AM

Exercise






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users